MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24706
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device entrapment occurred.The 100% stenosed target lesion was located in the moderately tortuous and severely calcified below-the-knee vessel.A 2.5mm x 220mm x 150cm coyote balloon catheter was advanced over a 300cm straight tip v-14 control wire guidewire.However, during introduction, resistance was felt and it was evident that the balloon catheter had gotten stuck with the guidewire.Furthermore, it was noted that tip of the guidewire was kinked.Both devices were removed together as one unit and the lesion was re-accessed with new devices.The procedure was completed and no patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a coyote balloon.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed a buckled guidewire lumen at 18.3cm from the tip, as well as 22.5cm-16cm from the tip.Microscopic examination revealed no further damage.Guidewire insertion test failed when attempted to insert into the buckled portion of the lumen.The balloon was unraveled and traces of contrast fluid were found, indicating the device had been used.Inspection of the remainder of the device showed no signs of additional damage to the device.Product analysis confirmed the allegations of guidewire loading failures.

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12711465
Report Number2134265-2021-13143
Device Sequence Number20009487
Product Code DQY
UDI-Device Identifier08714729796718
UDI-Public08714729796718
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2024
Device Model Number24706
Device Catalogue Number24706
Device Lot Number0027302802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2021
Supplement Date Received by Manufacturer12/17/2021
Initial Report FDA Received Date10/28/2021
Supplement Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale